MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0407CSFMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Conclusion of investigation pending return and analysis of the suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician while placing the third coil a 4x7 optimax css behind an atlas stent.When the doctor tried to pull back and reposition he noted the coil popped and detached prematurely.He then cut the proximal end of the sl-10 and took a 4 mm snare with a unsuccessful snare.He then went back in with the snare and was able to grab the coil and bring out through the navien 058.And continued to coil." update 21aug2024 - additional information received from the issuer: "1) the anatomy was not tortuous.2) the micro catheter will be available for return.It has been cut to facilitate rail for the snare but both pieces will be sent back.3) the coil detached with about half of it still in the microcatheter and half of it deployed out of the catheter." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil and introducer sheath was not included with the device return; we observed the microcather was included with the device return; we observed upon return of the coil system, the implant coil was detached from the delivery pusher; we observed no sign of detachment cycle being ran; we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; we observed multiple minor kinks along the hypotube; we observed the microcatheter to be covered in blood; we observed the microcatheter is cut.Approximately, 7cm distal from the microcatheter hub; we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; we observed the tip of the sr thread experienced necking - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the distal tip of the sr thread to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during attempts to introduce the coil system, then resulting attempts to retract the delivery pusher ultimately led to the premature detachment.If the implant coil were to become damaged, this could have caused excessive friction to be endured by the implant coil, causing resistance within the microcatheter hub.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f220900123 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20214273
Report Number3014162263-2024-00073
Device Sequence Number15389903
Product Code HCG
UDI-Device Identifier00818053025105
UDI-Public(01)00818053025105(11)220920(17)270920(10)F220900123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0407CSFMX
Device Lot NumberF220900123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown